MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROCOTYL PRIME STRAIGHT TORX SCREWDRIVER LONG; HIP INSTRUMENT

MICROPORT ORTHOPEDICS INC. PROCOTYL PRIME STRAIGHT TORX SCREWDRIVER LONG; HIP INSTRUMENT
Model Number P3SDTOSL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, while implanting cup, screw became stuck.Physician tried to tighten screw, and the tip of the driver broke off into the head of the screw.It was unable to be removed and is still implanted in the patient.Kit number: spthkit3 (2 pan).

Brand Name
PROCOTYL PRIME STRAIGHT TORX SCREWDRIVER LONG
Common Device Name
HIP INSTRUMENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key11146471
Report Number3010536692-2021-00010
Device Sequence Number14354248
Product Code HWE
UDI-Device IdentifierM684P3SDTOSL1
UDI-PublicM684P3SDTOSL1
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K170444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberP3SDTOSL
Device Catalogue NumberP3SDTOSL
Device Lot NumberUS101012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/14/2020
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/09/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR